Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 28, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Feb 27, 2009, 1:38 PM CST for Autauga County, Elmore County, Montgomery County, Alabama. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 27, 2009, 1:38 PM CST (19:38 UTC)
- Expired
- Feb 27, 2009, 2:45 PM CST
- In force
- 67 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Autauga County, AL, Elmore County, AL, Montgomery County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 27, 2:00 PM CST | HAIL 1 | 8 N Prattville, AL | QUARTER SIZE HAIL REPORTED BY VOLUNTEER FIRE DEPARTMENT AT JUNCTION OF I-65 AND US HWY 31. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 27, 8:40 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
| Feb 27, 12:38 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 271938
TORBMX
ALC001-051-101-272045-
/O.NEW.KBMX.TO.W.0028.090227T1938Z-090227T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
138 PM CST FRI FEB 27 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN AUTAUGA COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF PRATTVILLE...
WESTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...WETUMPKA...MILLBROOK...
NORTHWESTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF MONTGOMERY...
* UNTIL 245 PM CST
* AT 136 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BOOTH...OR 11
MILES NORTHWEST OF PRATTVILLE...MOVING SOUTHEAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
PRATTVILLE AND AUTAUGA COUNTY AIRPORT BY 150 PM CST...
MILLBROOK...HUNTER AND COOSADA BY 200 PM CST...
BOB WOODRUFF LAKE BY 205 PM CST...
MONTGOMERY ZOO...BOYLSTON AND MONTGOMERY BY 210 PM CST...
THIS INCLUDES INTERSTATE 65 EXIT NUMBERS 167 THROUGH 193...
AND INTERSTATE 85 EXIT NUMBERS 1 THROUGH 6.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3268 8602 3226 8626 3230 8632 3239 8650
3243 8670 3266 8672
TIME...MOT...LOC 1938Z 296DEG 35KT 3254 8659
$$
KSL4 follow-up statements
000
WWUS54 KBMX 271948
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
148 PM CST FRI FEB 27 2009
ALC001-051-101-272045-
/O.CON.KBMX.TO.W.0028.000000T0000Z-090227T2045Z/
MONTGOMERY AL-AUTAUGA AL-ELMORE AL-
147 PM CST FRI FEB 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CST FOR
SOUTHWESTERN ELMORE...EASTERN AUTAUGA AND NORTHWESTERN MONTGOMERY
COUNTIES...
AT 145 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO. THIS TORNADO WAS LOCATED NEAR BOOTH...OR ABOUT NEAR
PRATTVILLE...MOVING SOUTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
MILLBROOK...HUNTER AND COOSADA BY 200 PM CST...
MAXWELL AIR FORCE BASE AND BOB WOODRUFF LAKE BY 205 PM CST...
MONTGOMERY ZOO...BOYLSTON AND MONTGOMERY BY 210 PM CST...
TALLAPOOSA RIVER WATER PLANT BY 215 PM CST...
THIS INCLUDES INTERSTATE 65 EXIT NUMBERS 167 THROUGH 186...
AND INTERSTATE 85 EXIT NUMBERS 1 THROUGH 6.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FRIDAY EVENING FOR
SOUTHERN ALABAMA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 PM CST
FRIDAY AFTERNOON FOR WEST CENTRAL ALABAMA.
LAT...LON 3266 8655 3259 8607 3226 8626 3230 8632
3239 8650 3243 8670
TIME...MOT...LOC 1947Z 296DEG 35KT 3250 8650
$$
KSL000
WWUS54 KBMX 271957
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
157 PM CST FRI FEB 27 2009
ALC001-051-101-272045-
/O.CON.KBMX.TO.W.0028.000000T0000Z-090227T2045Z/
MONTGOMERY AL-AUTAUGA AL-ELMORE AL-
157 PM CST FRI FEB 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CST FOR
SOUTHWESTERN ELMORE...SOUTHEASTERN AUTAUGA AND NORTHWESTERN
MONTGOMERY COUNTIES...
AT 155 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO. THIS TORNADO WAS LOCATED NEAR PRATTVILLE...MOVING SOUTHEAST
AT 35 MPH.
THE TORNADO WILL BE NEAR...
MILLBROOK...COOSADA...WETUMPKA MUNICIPAL AIRPORT AND HUNTER BY 205
PM CST...
MAXWELL AIR FORCE BASE BY 210 PM CST...
BOYLSTON...MONTGOMERY ZOO AND BOB WOODRUFF LAKE BY 215 PM CST...
TALLAPOOSA RIVER WATER PLANT AND MONTGOMERY BY 220 PM CST...
THIS INCLUDES INTERSTATE 65 EXIT NUMBERS 167 THROUGH 186...
AND INTERSTATE 85 EXIT NUMBERS 1 THROUGH 6.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FRIDAY EVENING FOR
SOUTHERN ALABAMA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 PM CST
FRIDAY AFTERNOON FOR WEST CENTRAL ALABAMA.
LAT...LON 3241 8660 3261 8644 3259 8607 3226 8626
3230 8632 3239 8650
TIME...MOT...LOC 1957Z 294DEG 29KT 3249 8644
$$
KSL000
WWUS54 KBMX 272007
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
207 PM CST FRI FEB 27 2009
ALC001-051-101-272045-
/O.CON.KBMX.TO.W.0028.000000T0000Z-090227T2045Z/
MONTGOMERY AL-AUTAUGA AL-ELMORE AL-
207 PM CST FRI FEB 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CST FOR
SOUTHWESTERN ELMORE...SOUTHEASTERN AUTAUGA AND NORTHWESTERN
MONTGOMERY COUNTIES...
AT 204 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO. THIS TORNADO WAS LOCATED NEAR MILLBROOK...MOVING SOUTHEAST
AT 35 MPH.
THE TORNADO WILL BE NEAR...
BOYLSTON...MONTGOMERY ZOO...BOB WOODRUFF LAKE AND 9 MILES SOUTHWEST
OF WETUMPKA BY 215 PM CST...
MONTGOMERY AND 6 MILES SOUTHWEST OF BLUE RIDGE BY 220 PM CST...
TALLAPOOSA RIVER WATER PLANT AND 8 MILES NORTHEAST OF PINEDALE BY
225 PM CST...
THIS INCLUDES INTERSTATE 65 EXIT NUMBERS 167 THROUGH 181...
AND INTERSTATE 85 EXIT NUMBERS 1 THROUGH 6.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FRIDAY EVENING FOR
SOUTHERN ALABAMA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 PM CST
FRIDAY AFTERNOON FOR WEST CENTRAL ALABAMA.
LAT...LON 3239 8651 3259 8638 3259 8607 3226 8626
3230 8632 3239 8650
TIME...MOT...LOC 2007Z 294DEG 29KT 3246 8635
$$
KSL000
WWUS54 KBMX 272020
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
220 PM CST FRI FEB 27 2009
ALC001-272031-
/O.CAN.KBMX.TO.W.0028.000000T0000Z-090227T2045Z/
AUTAUGA AL-
221 PM CST FRI FEB 27 2009
...THE TORNADO WARNING FOR SOUTHEASTERN AUTAUGA COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FRIDAY EVENING FOR
SOUTHERN ALABAMA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 PM CST
FRIDAY AFTERNOON FOR WEST CENTRAL ALABAMA.
LAT...LON 3241 8636 3257 8624 3259 8607 3230 8625
3231 8630 3235 8637
TIME...MOT...LOC 2021Z 294DEG 29KT 3241 8623
$$
ALC051-101-272045-
/O.CON.KBMX.TO.W.0028.000000T0000Z-090227T2045Z/
MONTGOMERY AL-ELMORE AL-
221 PM CST FRI FEB 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CST FOR SOUTH
CENTRAL ELMORE AND NORTH CENTRAL MONTGOMERY COUNTIES...
AT 218 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO. THIS TORNADO WAS LOCATED NEAR MONTGOMERY ZOO...OR ABOUT
NEAR MONTGOMERY...MOVING SOUTHEAST AT 35 MPH.
THIS INCLUDES INTERSTATE 65 EXIT NUMBERS 170 THROUGH 176...
AND INTERSTATE 85 EXIT NUMBERS 1 THROUGH 4.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FRIDAY EVENING FOR
SOUTHERN ALABAMA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 PM CST
FRIDAY AFTERNOON FOR WEST CENTRAL ALABAMA.
LAT...LON 3241 8636 3257 8624 3259 8607 3230 8625
3231 8630 3235 8637
TIME...MOT...LOC 2021Z 294DEG 29KT 3241 8623
$$
KSLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Feb 27, 1:15 PM CST, 23 minutes earlier.
Area forecast discussion, Feb 27, 1:15 PM CST, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 115 PM CST FRI FEB 27 2009 .UPDATE... MESOSCALE DISCUSSION. && .DISCUSSION... STATIONARY FRONT REMAINS PARKED FROM SOUTHERN MIDDLE TENNESSEE THROUGH WEST CENTRAL MISSISSIPPI. THE STRONGER CONVECTION HAS PUSHED AN OUTFLOW BOUNDARY SOUTHEASTWARD TO NEAR AUBURN AND WETUMPKA. MANY LOCATIONS HAVE RECEIVED A FEW INCHES OF RAIN THIS MORNING AND ONE TORNADO TOUCHED DOWN IN CHELSEA...SHELBY COUNTY. AREAS SOUTH OF THE FRONT...FROM LOUISIANA TO MISSISSIPPI TO SOUTHWEST ALABAMA ARE BECOMING INCREASINGLY UNSTABLE. SURFACE BASED CAPES ARE AROUND 1500 J/KG WITH LIS -3 OR LOWER. MID LEVEL LAPSE RATES ARE 6.5 TO 7.5. STORM RELATIVE HELICITY VALUES ARE A RESPECTABLE 300 + WHILE WET BULBS ARE LESS THAN 10 KFT. IS WHAT CAN WE EXPECT THIS AFTERNOON...AREAS SOUTH OF INTERSTATE 20 AND WEST OF INTERSTATE 65 HAVE THE BEST CHANCE OF SEVERE WEATHER. THIS INCLUDES THE POTENTIAL FOR TORNADOES...LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN. AS THE AFTERNOON PROGRESSES...AREAS NEAR TUSCALOOSA WILL BECOME INCREASINGLY MORE UNSTABLE WITH THE SEVERE THREAT POSSIBLY MOVING BACK NORTHWARD AND EASTWARD. TOWARD SUNSET..THE FRONT WILL REMAIN NEARLY STATIONARY BUT LOW PRESSURE WILL START DEVELOPING WEST OF CENTRAL ALABAMA. THE LOW LEVEL JET WILL INCREASE AND GREAT MOISTURE CONVERGENCE WILL BE POSITIONED FROM NEAR INTERSTATE 20 NORTHWARD. THE THREAT OF FLOODING RAIN WILL INCREASE IN THESE AREAS ESPECIALLY DUE TO THE RAIN THAT HAS ALREADY FALLEN. OVERALL...A PROLONGED TIME FRAME WHERE HAZARDOUS WEATHER CAN BE EXPECTED. REMAIN ALERT THROUGH THE OVERNIGHT HOURS AND TAKE ACTION IF WARNINGS ARE ISSUED. SNOW REMAINS IN THE FORECAST AND MORE ON THIS ON THE AFTERNOON DISCUSSION. 75/LINHARES && .AVIATION...18Z TAF DISCUSSION. KEPT THE TAFS SHORT AND SIMPLE AS THE BASIC SCENARIO WILL HAVE A SERIES OF SHOWERS AND THUNDERSTORMS DEVELOP ALONG A BOUNDARY NEAR THE INTERSTATE 20 CORRIDOR FOR THE REMAINDER OF TODAY AND TONIGHT. STILL SOME UNCERTAINTY ON EXACTLY WHERE THE BOUNDARY WILL STALL WHICH COULD ALLOW FOR SOME AMENDMENTS IN THE SHORT TERM. BASICALLY BE AWARE OF MANY THUNDERSTORMS NEAR TCL, BHM, EET AND ANB. FOR MGM AND TCL...WATCHING SOME SCATTERED DEVELOPMENT NEAR MEI BUT ANY PREVAILING WEATHER SHOULD HOLD OFF UNTIL LATER THIS EVENING. 88 && .PREV DISCUSSION... /ISSUED 1148 AM CST FRI FEB 27 2009/ UPDATE...FOR 18Z AVIATION. DISCUSSION... THIS DISCUSSION WILL ONLY HIGHLIGHT THE SEVERE AND WINTER WEATHER THREATS. IN A NUTSHELL...THIS FORECAST IS JUST ABOUT AS COMPLEX AS IT GETS. WE SEEM TO HAVE ALMOST EVERY WEATHER ELEMENT IN PLAY FROM NOW UNTIL SUNDAY AFTERNOON...I REALLY WOULDNT WISH THIS FORECAST PACKAGE ON MY WORST ENEMY. MUCH OF TODAY STILL APPEARS TO BE ON TRACK...COLD FRONT EXPECTED TO CONTINUE PUSHING SOUTHEAST INTO THE NORTHERN THIRD OF CENTRAL ALABAMA. FROM THE LOOKS OF IT WILL CALL THE I20/59 CORRIDOR AS THE STALLING POINT. INITIALLY DO NOT EXPECT MUCH IN THE WAY OF SEVERE WEATHER...AT LEAST THROUGH NOON. HOWEVER...AS THE UPPER LEVEL...POSITIVE TILT...LOW CATCHES UP TO THE FRONT IN CENTRAL MS...EXPECTING A FAIRLY POTENT SURFACE LOW TO BEGIN DEEPENING AND SLOWLY PUSHING EAST THROUGH THE OVERNIGHT HOURS. THE OLD STALLED FRONTAL BOUNDARY WILL THEN REDIRECT ITS EFFORTS AS A WARM FRONT AND WILL TEND TO LIFT NORTH OR MORE LIKELY NORTHEAST. AS THIS HAPPENS...EXPECT TO GET HIT WITH STORMS IN THE PSEUDO WARM SECTOR AND SECONDARY...DEVELOPING COLD FRONT AS IT SWINGS THROUGH EARLY SATURDAY IN THE WEST THROUGH MIDDAY SATURDAY IN THE SOUTHEAST. THIS LEAVES ROOM FOR PLENTY TO HAPPEN BETWEEN NOW AND THEN. STILL HANGING ON TO THE THREATS BEING RATHER BENIGN AS THE EVENT BEGINS TO UNFOLD LATER THIS MORNING. THE STALLED COLD FRONT SOON TO BE WARM FRONT WILL HAVE PLENTY OF SURFACE CONVERGENCE AND MOISTURE TO WORK WITH TO PRODUCE SEVERAL WAVES OF SHOWERS WITH EMBEDDED THUNDERSTORMS. AS THE HEATING OF THE DAY WEARS ON...WILL LIKELY SEE SOME ADDITIONAL INSTABILITY SOUTH OF THE BOUNDARY KEEPING STRONGER UPDRAFTS IN THE MIX. AS THESE STORMS...WHICH WILL LIKELY FORM TO OUR WEST...PUSH INTO OUR AREA...SEVERAL COULD BE LONG LASTING WITH DAMAGING WINDS AND PERHAPS SOME SMALL HAIL. IF THEY VENTURE TOO CLOSE TO THE STALLED BOUNDARY...ADDITIONAL 0 TO 1 KM SRH COULD PRESENT A PROBLEM OF TORNADOES. AGAIN...THE MOST LIKELY INITIATION FOR TORS WILL BE ALONG THE BOUNDARY...SO ANY SUPERCELLS THAT ARE RIDING ALONG THE STALLED BOUNDARY SHOULD BE MONITORED CLOSELY. AS THE EVENT CONTINUES INTO THE EVENING AND OVERNIGHT...THINGS COULD GET INTERESTING AS THE SURFACE LOW CONTINUES TO DEEPEN. WILL NEED TO WATCH FOR BACKING SURFACE WINDS IF THE SURFACE LOW IS POTENT ENOUGH. THERE IS ALSO A DRY PUNCH ALOFT THAT CONTINUES TO BE NOTEWORTHY. THIS DRY PUNCH WILL ACT TO STEEPEN LAPSE RATES ALOFT AND LARGE HAIL WILL BECOME MORE OF A THREAT. ALSO...AS MENTIONED...THE BACKING SURFACE WINDS COULD ACTUALLY CREATE AN ADDITIONAL TOR THREAT THROUGH THE EARLY TO LATE MORNING TIME PERIOD. THESE MESO DETAILS WILL CERTAINLY BE TRICKY. NOT MENTIONED TO THIS POINT...BUT HEAVY PERHAPS LOCALLY FLOODING RAIN IS LIKELY TO BE THE BIGGEST THREAT WITH THIS SYSTEM. WE WILL GO AHEAD WITH A FLASH FLOOD WATCH FOR MUCH OF CENTRAL ALABAMA THROUGH THE AFTERNOON AND INTO THE OVERNIGHT. BEING THAT FLASH FLOOD GUIDANCE VALUES ARE HIGH...HOPEFULLY WILL KEEP IT A MORE LOCAL..NUISANCE ISSUE VERSES WIDESPREAD. ON TO THE SECOND HALF...SNOW LOOKS TO BE IN THE CARDS FOR MUCH OF THE NORTHERN TWO-THIRDS...AND PERHAPS ALL OF CENTRAL ALABAMA LATE SATURDAY INTO SUNDAY MORNING. MODELS ARE STILL STRUGGLING WITH THE TRACK OF THE UPPER COLD CORE LOW...BUT FOR NOW AM LEANING WITH THE FURTHER NORTH SOLUTION FROM THE EURO AND MOST OF THE GFS ENSEMBLE MEMBERS. THE OPERATIONAL GFS...FURTHER SOUTHWESTERN TRACK IS THE MAIN OUTLIER AT THIS JUNCTURE. IF THE GUIDANCE IS CORRECT...MUCH OF THE DEVELOPING SNOW WILL BEGIN IN THE NORTHWESTERN CWA AROUND MIDNIGHT OR SO...AND WORK ACROSS THE NORTHERN TWO-THIRDS OF THE STATE THROUGH MIDDAY SUNDAY. PRECIP AMOUNTS CONTINUE TO COME IN WETTER AND WETTER WITH EVERY RUN...SO IT DOES APPEAR THAT THERE WILL BE SOME ACCUMULATION ISSUES...PERHAPS A FEW INCHES NORTH AND EAST OF BHM. DONT WANT TO GET CARRIED AWAY YET...AS WE STILL HAVE FIRST THINGS FIRST TO DEAL WITH TODAY AND TONIGHT...BUT THIS SYSTEM WILL CERTAINLY BE OF INTEREST SOON. AVIATION...18Z TAF DISCUSSION. KEPT THE TAFS SHORT AND SIMPLE AS THE BASIC SCENARIO WILL HAVE A SERIES OF SHOWERS AND THUNDERSTORMS DEVELOP ALONG A BOUNDARY NEAR THE INTERSTATE 20 CORRIDOR FOR THE REMAINDER OF TODAY AND TONIGHT. STILL SOME UNCERTAINTY ON EXACTLY WHERE THE BOUNDARY WILL STALL WHICH COULD ALLOW FOR SOME AMENDMENTS IN THE SHORT TERM. BASICALLY BE AWARE OF MANY THUNDERSTORMS NEAR TCL, BHM, EET AND ANB. FOR MGM AND TCL...WATCHING SOME SCATTERED DEVELOPMENT NEAR MEI BUT ANY PREVAILING WEATHER SHOULD HOLD OFF UNTIL LATER THIS EVENING. && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH IN EFFECT THROUGH 6 AM SATURDAY FOR MARION- LAMAR- FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE- PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY- RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB- HILTON-COOSA- TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-ELMORE. && 75/88/88
Hazardous weather outlook, Feb 27, 11:28 AM CST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1128 AM CST FRI FEB 27 2009 ALZ011>015-017>050-281230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1128 AM CST FRI FEB 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE BOTH THIS AFTERNOON AND TONIGHT. AT THIS TIME...THE STORMS WILL RE-INTENSIFY THIS AFTERNOON AND LAST THROUGH THE OVERNIGHT HOURS. THE THUNDERSTORM THREATS INCLUDE LARGE HAIL...ISOLATED TORNADOES...AND DAMAGING WINDS. IT APPEARS THAT AREAS NEAR AND NORTH OF INTERSTATE 20 WILL HAVE THE BEST ENVIRONMENT FOR THE THUNDERSTORM DEVELOPMENT...BUT AREAS SOUTH TO NEAR MONTGOMERY MAY SEE AN INCREASED CHANCE DURING THE EVENING AND OVERNIGHT HOURS AS THE FRONT SAGS SOUTHWARD. HEAVY RAINFALL WILL ALSO BE A THREAT THROUGH THE OVERNIGHT HOURS. A FEW LOCATIONS HAVE ALREADY RECEIVED A FEW INCHES OF RAIN...WITH RAIN TOTALS BY SATURDAY MORNING OF 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. BREEZY CONDITIONS ARE ANTICIPATED THIS AFTERNOON. SOUTHERLY WINDS OF 10 TO 15 MPH WITH A FEW GUSTS AROUND 25 ARE EXPECTED...MAINLY ON OPEN WATERWAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SATURDAY... LASTING INTO THE EARLY AFTERNOON. THE MAIN THUNDERSTORM THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN. AT THIS TIME...IT APPEARS THAT AREAS NEAR AND SOUTH OF INTERSTATE 85 AND HIGHWAY 80 WILL HAVE THE BEST ENVIRONMENT FOR THE THUNDERSTORM DEVELOPMENT. AN INCREASED THREAT NORTHWARD WILL BE SOLELY DEPENDANT ON THE POSITION OF THE COLD FRONT. ON SATURDAY...THE SLOW MOVEMENT OF THE COLD FRONT AND THE LIKELIHOOD THAT AREAS WILL BE IMPACTED BY MULTIPLE THUNDERSTORMS WILL RESULT IN THE POTENTIAL FOR LOCALIZED FLOODING...ESPECIALLY ALONG AND NEAR THE COLD FRONT. BREEZY CONDITIONS ARE POSSIBLE BOTH AHEAD AND BEHIND THE COLD FRONT. THESE CONDITIONS MAY MATERIALIZE SATURDAY AND SUNDAY. A FEW WIND GUSTS OF 25 MPH ARE POSSIBLE. A STRONG UPPER LOW WILL MOVE ACROSS CENTRAL ALABAMA LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. SOME MOISTURE WILL BE AVAILABLE AS THE COLD AIR FILTERS IN. THEREFORE...THERE WILL BE A CHANCE OF MEASURABLE SNOW THROUGH NOON ON SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NECESSARY THROUGH SATURDAY AT NOON. 75/LINHARES
In the hours before
Special weather statement, Feb 27, 11:34 AM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1134 AM CST FRI FEB 27 2009 ALZ036-037-043-271815- COOSA-ELMORE-TALLAPOOSA- 1134 AM CST FRI FEB 27 2009 ...SIGNIFICANT WEATHER ALERT FOR COOSA...ELMORE AND TALLAPOOSA COUNTIES UNTIL 1215 PM CST... AT 1130 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SPARKLING SPRINGS TO NIXBURG...OR ALONG A LINE EXTENDING FROM 16 MILES WEST OF ROANOKE TO EQUALITY...MOVING SOUTHEAST AT 30 MPH. WINDS UP TO 30 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... FISHPOND. JACKSONS GAP. MARTIN LAKE AT KOWALIGA. ECLECTIC. MARTIN DAM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KSL
Special weather statement, Feb 27, 11:52 AM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1152 AM CST FRI FEB 27 2009 ALZ023-271830- TUSCALOOSA- 1152 AM CST FRI FEB 27 2009 ...SIGNIFICANT WEATHER ALERT FOR TUSCALOOSA COUNTY UNTIL 1230 PM CST... AT 1148 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF LAKE LURLEEN STATE PARK...OR 8 MILES EAST OF GORDO...MOVING EAST AT 30 MPH. WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BUHL. LAKE LURLEEN STATE PARK. TUSCALOOSA MUNICIPAL AIRPORT. NORTHPORT. LAKE TUSCALOOSA. HOLT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KSL
Special weather statement, Feb 27, 12:16 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1216 PM CST FRI FEB 27 2009 ALZ037-038-043-045-047-271900- CHAMBERS-ELMORE-LEE-MACON-TALLAPOOSA- 1216 PM CST FRI FEB 27 2009 ...SIGNIFICANT WEATHER ALERT FOR CHAMBERS...ELMORE...LEE...MACON AND TALLAPOOSA COUNTIES UNTIL 100 PM CST... AT 1214 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AMITY PARK TO SANTUCK...OR ALONG A LINE EXTENDING FROM 7 MILES NORTH OF LANETT TO WETUMPKA... MOVING SOUTHEAST AT 35 MPH. WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WEST CHAMBERS. STURKIE. WAVERLY. YATES DAM. VALLEY. WOODLAND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CST FRIDAY AFTERNOON FOR SOUTHWESTERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KSL
Special weather statement, Feb 27, 12:18 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1218 PM CST FRI FEB 27 2009 ALZ023-032-034-035-271900- BIBB-CHILTON-HALE-TUSCALOOSA- 1218 PM CST FRI FEB 27 2009 ...SIGNIFICANT WEATHER ALERT FOR BIBB...CHILTON...HALE AND TUSCALOOSA COUNTIES UNTIL 100 PM CST... AT 1213 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DEERLICK CREEK CAMPGROUNDS TO KNOXVILLE...OR ALONG A LINE EXTENDING FROM 6 MILES EAST OF HOLT TO 15 MILES NORTHEAST OF EUTAW...MOVING SOUTHEAST AT 30 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... COTTONDALE. MOUNDVILLE AIRPORT. COALING. VANCE. WOODSTOCK JUNCTION. WEST BLOCTON. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Local storm report, Feb 27, 1:01 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
101 PM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM FLASH FLOOD TUSCALOOSA 33.24N 87.54W
02/27/2009 TUSCALOOSA AL NWS EMPLOYEE
SEVERAL ROADS FLOODED AND IMPASSABLE ON UNIVERSITY OF
ALABAMA CAMPUS.
&&Special weather statement, Feb 27, 1:02 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 102 PM CST FRI FEB 27 2009 ALZ025-034-035-271945- BIBB-CHILTON-SHELBY- 102 PM CST FRI FEB 27 2009 ...SIGNIFICANT WEATHER ALERT FOR BIBB...CHILTON AND SHELBY COUNTIES UNTIL 145 PM CST... AT 1258 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF TANNEHILL IRONWORKS STATE PARK TO EOLINE...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF MONTEVALLO TO 8 MILES NORTHWEST OF BRENT... MOVING EAST AT 30 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MARVEL. MAYLENE. AMERICAN VILLAGE. WILTON. CALERA. MINOOKA PARK. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 4:56 AM CST | Flash Flood Watch | BMX | Autauga, Bibb, Blount, Calhoun, Chambers, Cherokee and 25 more | 25 hr |
| Feb 27, 8:21 AM CST | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 54 min |
| Feb 27, 8:39 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Walker | 51 min |
| Feb 27, 8:39 AM CST | Tornado Warning | BMX | Pickens | 38 min |
| Feb 27, 9:11 AM CST | Severe Thunderstorm Warning | BMX | Pickens, Tuscaloosa | 49 min |
| Feb 27, 10:17 AM CST | Tornado Warning | BMX | St. Clair, Shelby, Talladega | 28 min |
| Feb 27, 10:25 AM CST | Areal Flood Advisory | BMX | Bibb, Blount, Calhoun, Chilton, Clay, Coosa and 10 more | 3 hr |
| Feb 27, 11:26 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 7 hr |
| Feb 27, 12:21 PM CST | Severe Thunderstorm Warning | BMX | Dallas, Marengo, Perry | 39 min |
| Feb 27, 12:22 PM CST | Flash Flood Warning | BMX | Pickens, Tuscaloosa | 3 hr |
| Feb 27, 12:50 PM CST | Tornado Warning | BMX | Dallas | 40 min |
| Feb 27, 1:00 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Dallas | 45 min |
| Feb 27, 1:16 PM CST | Tornado Warning | BMX | Autauga, Chilton | 29 min |
| Feb 27, 1:28 PM CST | Tornado Warning | BMX | Autauga, Dallas, Lowndes | 62 min |
| Feb 27, 2:16 PM CST | Flash Flood Warning | BMX | Bibb, Jefferson, Shelby | 3 hr |
| Feb 27, 2:24 PM CST | Tornado Warning | BMX | Pickens | 66 min |
| Feb 27, 2:28 PM CST | Tornado Warning | BMX | Lowndes, Montgomery | 28 min |
| Feb 27, 2:32 PM CST | Tornado Warning | BMX | Bullock, Elmore, Macon, Montgomery, Tallapoosa | 58 min |
| Feb 27, 2:42 PM CST | Tornado Warning | BMX | Greene, Pickens | 63 min |
| Feb 27, 3:03 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 42 min |
| Feb 27, 3:14 PM CST | Flash Flood Warning | BMX | Pickens, Tuscaloosa | 3 hr |
| Feb 27, 3:17 PM CST | Tornado Warning | BMX | Tuscaloosa | 28 min |
| Feb 27, 3:25 PM CST | Tornado Warning | BMX | Greene, Hale, Pickens, Tuscaloosa | 65 min |
| Feb 27, 3:42 PM CST | Tornado Warning | BMX | Hale, Perry | 18 min |
| Feb 27, 3:48 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Jefferson, Shelby, Tuscaloosa | 57 min |
| Feb 27, 3:57 PM CST | Tornado Warning | BMX | Bibb, Chilton, Hale, Perry | 63 min |
| Feb 27, 4:20 PM CST | Tornado Warning | BMX | Autauga, Bibb, Chilton, Dallas, Hale, Perry | 40 min |
| Feb 27, 4:36 PM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Pickens, Sumter, Tuscaloosa | 39 min |
| Feb 27, 4:51 PM CST | Tornado Warning | BMX | Greene, Hale, Pickens, Tuscaloosa | 20 min |
| Feb 27, 4:52 PM CST | Flash Flood Warning | BMX | Bibb, Blount, Calhoun, Cherokee, Clay, Cleburne and 14 more | 6 hr |
| Feb 27, 4:57 PM CST | Tornado Warning | BMX | Autauga, Bibb, Chilton, Dallas, Perry | 53 min |
| Feb 27, 5:03 PM CST | Tornado Warning | BMX | Greene, Hale, Marengo, Sumter | 42 min |
| Feb 27, 5:19 PM CST | Tornado Warning | BMX | Dallas, Greene, Hale, Marengo, Perry, Sumter | 41 min |
| Feb 27, 5:29 PM CST | Tornado Warning | BMX | Greene, Marengo, Sumter | 46 min |
| Feb 27, 5:38 PM CST | Tornado Warning | BMX | Autauga, Chilton, Elmore, Montgomery | 37 min |
| Feb 27, 5:45 PM CST | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo, Sumter | 45 min |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.